Alert archive / New York / Special Weather Statements in 2020
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jun 21, 2020, 1:32 PM EDT for Monroe County, New York. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2020, 1:32 PM EDT (17:32 UTC)
- Expired
- Jun 21, 2020, 2:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Buffalo, NY
County Monroe County, NY
The radar
The Buffalo radar (KBUF), 80 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
588
WWUS81 KBUF 211732
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
132 PM EDT Sun Jun 21 2020
NYZ003-211815-
Monroe-
132 PM EDT Sun Jun 21 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL MONROE COUNTY...
At 132 PM EDT, a strong thunderstorm was located over Scottsville, or
near Chili, moving northeast at 15 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Rochester, Chili, Brighton, Gates-North Gates, Henrietta,
Scottsville, Martin, Garbutt and Industry.
This includes the following highways...
Interstate 390 near exit 12.
Interstate 90 near exit 46.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4303 7785 4318 7774 4305 7757 4299 7775
4299 7778
TIME...MOT...LOC 1732Z 225DEG 11KT 4305 7777
$$
JLAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jun 21, 10:58 AM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 21, 10:58 AM EDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 1058 AM EDT Sun Jun 21 2020 .SYNOPSIS... Summer's heat and humidity will be upon the region today on this first full day of astronomical summer. There will be scattered showers and thunderstorms during the afternoon and evening hours, with greater coverage area of these storms on Monday and Tuesday. A cold front will ease its way across the eastern Great Lakes region Tuesday night, bringing slightly cooler but noticeably less humid conditions for Wednesday. && .NEAR TERM /THROUGH MONDAY/... Visible satellite imagery this late morning displays the beginnings of another cumulus field forming over interior locations. Will need to watch a boundary (originating from last evenings convection over western OH) drifting up central Lake Erie this morning as this could serve as a trigger for additional showers and thunderstorms into the afternoon hours. For the region scattered showers and thunderstorms will again form this afternoon and early evening. There remains very little flow up through about 25K feet so like yesterday the biggest threat will be localized heavy rain. Enhanced wording used in grids for the heavy rain threat from thunderstorms. General coverage should be less due to weak ridging aloft and convective vortices becoming more concentrated around an upper level low off the mid Atlantic coast. Convection will be more widespread on Monday with passing shortwave that is over the Lower Ohio River Valley this midday Sunday. There will be slightly better wind flow aloft...that will aid in the structure and growth of thunderstorms. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... The warm and humid airmass persists through Tuesday night when a cold front will finally bring some relief to the heat and humidity. Thus on Tuesday, expect another round of showers and thunderstorms developing during on lake breeze boundaries before more numerous storms develop ahead of the approaching cold front. The front slides across the region Tuesday night through Wednesday morning. Unlike most of the storms of recent afternoons, these will have higher potential to produce stronger gusty winds. Above normal temperatures continue with lows in the mid to upper 60s Monday night and one last day of mid to upper 80 readings on Tuesday before temperatures return to more normal readings Wednesday/Wednesday night. && .LONG TERM /THURSDAY THROUGH SATURDAY/... Expect drier and less humid conditions through the period though an upper trough sliding from the Great Lakes to eastern Canada could lead to a few afternoon showers and thunderstorms each day. Highs will range from the upper 70s to lower 80s. Lows will be in mid 50s to low 60s. && .AVIATION /15Z SUNDAY THROUGH THURSDAY/... VFR flight conditions are forecast for the region during this TAF period. As has been the case the past few days though...there will continue to be the risk for some afternoon and early evening convection. This will mainly be for areas south of a line from Buffalo to Rochester. Any storms that develop this afternoon will once again be very slow moving and will carry the potential for generating locally heavy rain. Outlook... Monday and Tuesday...Mainly VFR, with possible MVFR in likely showers and thunderstorms. Patchy fog mainly along the far Southern Tier will also be possible, forming late at night and lasting into morning. Wednesday and Thursday...VFR with a chance for a shower or thunderstorm. && .MARINE... Exceptionally weak flow will continue to support gentle to light winds through Monday along with flat to negligible waves. This will result in fine recreational boating conditions...although winds may actually be too light for effective sailing. While there will be the risk for a late day thunderstorm on Lake Erie...there will be a notably higher potential for storms on both lakes on Monday. The storms on Monday will carry minimal risk for becoming severe...but mariners should nonetheless be wary of special marine warnings. Winds will freshen on both lakes ahead of a cold front on Tuesday. While general conditions should remain below SCA criteria...it will be unsettled with likelihood for showers and thunderstorms. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...Thomas NEAR TERM...RSH/Thomas SHORT TERM...Levan LONG TERM...Levan AVIATION...RSH/Thomas MARINE...RSH
Hazardous weather outlook, Jun 21, 4:37 AM EDT, 8 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 437 AM EDT Sun Jun 21 2020 NYZ001>008-010>014-019>021-085-220845- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 437 AM EDT Sun Jun 21 2020 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-220845- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 437 AM EDT Sun Jun 21 2020 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Special weather statement, Jun 21, 1:32 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
132 PM EDT Sun Jun 21 2020
NYZ003-211815-
Monroe-
132 PM EDT Sun Jun 21 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL MONROE COUNTY...
At 132 PM EDT, a strong thunderstorm was located over Scottsville, or
near Chili, moving northeast at 15 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Rochester, Chili, Brighton, Gates-North Gates, Henrietta,
Scottsville, Martin, Garbutt and Industry.
This includes the following highways...
Interstate 390 near exit 12.
Interstate 90 near exit 46.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4303 7785 4318 7774 4305 7757 4299 7775
4299 7778
TIME...MOT...LOC 1732Z 225DEG 11KT 4305 7777
JLAThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 9:35 PM EDT | Special Weather Statement | BUF | Lewis | 55 min |
| Jun 20, 10:55 PM EDT | Areal Flood Warning | BUF | Livingston | 3 hr |
Nearby
Special Weather Statements in New York, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.